Are there any side effects from Parkinson’s medicine? My medicine is inderal 10mg and pacitane 2 mg, three times a day. Now my cardiogram is not perfect and for six months selgin 5 mg. I don’t get a good sleep at night. My doctor suggested that I stop selgin.
I am not a medical doctor, so I am not qualified to suggest changes to any medications that have been prescribed by your doctor. I can speak to your question about side effects.
Are there any side effects from Parkinson’s medications? Yes. There are many. And, the true challenge of it all is that many of the side effects are the same as the symptoms of Parkinson’s when a person does not take medications.
Keep in mind that when you use the term “medication” it really embraces anything we put into our bodies including food, drink, supplements, herbs, lotions, makeup, soaps, shampoos – the whole can of worms so to speak.
If you want to know which side effects are associated with the medications you are taking, go to your pharmacist and ask for the drug sheet which lists all side effects. You may be surprised to discover how long the list can be for some Parkinson’s medications.
There are further, potentially serious complication. Drugs you are taking may interact with one another. When we take more than one drug, there is a possibility that the effect of taking more than one drug is causing additional, unanticipated and potentially life threatening symptoms.
I am told by Randy Mentzer who is a pharmacist and certified nutritional counselor that there is a very good chance of drug interactions when you take three medications and a 100% chance of interactions when you take five or more medications.
It is a good idea for people taking multiple medications to have analysis done by someone like Randy who can identify problems and recommend alternatives you can consider in consultation with your doctor.
The truth is that it is a very complicated area. It is thus very important that you involve specialists that know about drugs who can analyze your full health history (which includes a consideration of foods you eat, supplements you take and substances you put on your body).
The body is a very sensitive, living entity. When we ingest something that is harmful to our health, we get clear signals through symptoms that it is time to make some changes. As you already know, the fact you are unable to sleep is a signal your body needs something it is not getting or is getting something it does not need.
Drugs can also deplete the minerals and vitamins our bodies need to produce energy, so it may be important to take additional supplements to counterbalance the depletions. People train for years and years to have the skills to help out with such problems. Take advantage of their skills. Find someone like Randy who can do a thorough and individual analysis for you.
Robert Rodgers, Ph.D.
© 2009 Parkinsons Recovery